DEPUY MITEK LLC US 5 MM BARREL TORNADO BUR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Back to Search Results |
| Model Number |
283889 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the sales rep in switzerland that during an unknown procedure on an unknown date, it was observed that the 5 mm barrel tornado bur plus device was blocked after five minutes of use.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was no available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary - the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that it was not possible to move the inner from the outer, it was jammed.The handle had worn marks.This complaint can be confirmed.A dhr review has been performed for lot: m2205029 no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The shaver use in the procedure was not returned; also, there were no details provided of the procedure and the speed used.There are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control, and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.The device was tried to disassemble but it was not possible.Based on the condition of the device received we cannot determine if the stuck is due to the friction of the metal due to oxidation in the unit or are the residues of the hospital process.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Or optimal soft tissue resection, run blade in oscillation mode.For bone cutting, run in forward or reverse.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.